jump to last post 1-8 of 8 discussions (8 posts)

My Mum is 79 & has insane itching on back, arms & is scratching herself to piece

  1. profile image43
    Pearl's Mumposted 8 years ago

    My Mum is 79 & has insane itching on back, arms & is scratching herself to pieces & fluid retention

    She has developed the fluid retention and puffiness in her feet and the bags under her eyes have filled with fluid also. She does not have scabies so we can rule that one out. No creams are helping. She has been on quite a bit of medication for a long time now, I am desperate for an answer as she is making big craters in her back with the scratching.She has just started on a new painkiller called Oxcontanin 10mg twice daily and has just started taking antihystamines for the itchyness. Please help, thanks.

  2. profile image0
    Retsuzenposted 8 years ago

    What is her sickness? I need to know more info before I can help. Contact me on Hubpages

  3. profile image52
    leesyposted 8 years ago

    Hello I work with Lifewave patches. 
    I would suggest your Mum has allergies happening. Considering too her fluid retention, she has blocked kidney meridians etc.
    Disregarding what the patches can do for her, try to include the following for her.  Hot Epsom Salts foot bath twise daily - this will help pull out toxins, and WATER, WATER , WATER , all day - even sit on the loo is she has to.
    If I can help you with patches info, let me know.  I have heaps of knowledge.  Leesy

  4. dabeaner profile image56
    dabeanerposted 8 years ago

    Sounds like shingles.  But what do I know.  She should see a doctor.  Since you called her "Mum", if you are British, lots luck with that long-standing Obama/Pelosi health-care prototype.

  5. Lisa HW profile image74
    Lisa HWposted 8 years ago

    If she's on those medications I'm assuming she has a doctor.  Fluid retention isn't something to ignore, so I'd hope she sees her doctor.  The itch could be caused by a number of different things.  Here's a URL with some basic information about possible causes:

    http://dermatologytimes.modernmedicine. … 555?ref=25

    (If you can't just  click on it copy and paste the address into your browser's address bar.)

    Besides needing to get the cause of the itch identified by her doctor, there's the concern that scratching and breaking the skin will place your mother at high risk of developing infection (as you and she must already know).   Of course, sometimes skin that's dry (and doesn't even look all that dry) will itch, and then scratching it will cause more itch and skin problems.  I knew an elderly woman who would use Eucerin for her dry skin and itch.  It comes in difference forms, including cream and  anti-itch spray.  Apparently, it's cooling. 

    Might you be able to call her doctor's office and "get clearance" to use some over-the-counter (or prescription) product that isn't a cream - maybe something like Bactine spray or another anti-bacterial product that may be more cooling/soothing than a cream?  (Of course, you should ask about the problem with any product being drying if her problem is dry skin.)  (I do know she shouldn't have any hydrocortisone creams with broken skin.  That can cause serious problems and reactions too.)

    If she's having an allergic reaction to medication it could become more serious.  Between that and the fluid retention (which can be caused by any number of things that aren't serious, but which could also be serious), please just get in touch with her doctor's office.  I wish I could be more help; but with an elderly patient on medications it's really her doctor (or some doctor) she needs.

  6. Migdala profile image53
    Migdalaposted 8 years ago

    It could be a simple allergy....I had similar symptoms before I realized I was allergic to wheat.   Also, too many toxins in the body (from all her medications) could easily cause the water retention.

  7. profile image0
    Deborah Sextonposted 8 years ago

    Itching can be a sign of a serious medical problem..
    Lymphoma, scabies, nerve damage and more...Edema can be blockage of lymph glands.

  8. Tatjana-Mihaela profile image59
    Tatjana-Mihaelaposted 8 years ago

    The problems your Mum has are:
    -medications she takes (after some time regular use of many medications  causes fluid retention as side-effect . Liver and kidneys cannot work properly and clean body from toxins).
    According to description of the symptoms your Mum is probably on corticosteroids? or some other coctail of drugs is causing her edema and skin problems.
    -she also lost due to her age her sex-hormones: f.E progesterone is necessary for healthy skin. Due to the lack of sex hormones, her body and especially skin does not regenerate any more as it should (its dry)

    I doubt that anything can help her sufficientely while she is on many medications -  she is allergic on medications she is taking...